Low rates of hepatotoxicity among Asian patients with paracetamol overdose: a review of 1024 casesReportar como inadecuado




Low rates of hepatotoxicity among Asian patients with paracetamol overdose: a review of 1024 cases - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

BMC Pharmacology and Toxicology

, 13:8

First Online: 28 September 2012Received: 12 May 2012Accepted: 13 September 2012

Abstract

BackgroundThe metabolism of paracetamol in Asians is thought to differ from Westerners. Detailed clinical features of paracetamol -induced hepatotoxicity among Asians remains largely unreported.

MethodsA retrospective review of adult cases with paracetamol overdose over a five-year duration was performed in two of the largest public institutions in this country. Prevalence and predictive factors for hepatotoxicity were determined.

ResultsData on 1024 patients median age 23 years, 82.0% female, ethnic groups: Malays 40.8%, Chinese 20.9% , Indian 33.2% were obtained from January 2005 to December 2009. The median amount of paracetamol ingestion was 10.0 IQR 5.0 - 15.0 g and the median serum paracetamol level was 274.80 IQR 70.0 - 640.0 μmol-L at presentation. 75 7.3% patients developed hepatotoxicity. 23- 55 41.8% patients who had ingested > 10 g of paracetamol and had a delayed > 24 hour administration of N-acetyl cystine NAC developed hepatotoxicity. No patients developed acute liver failure nor suffered any mortality 0%. Independent predictors for hepatotoxicity were identified as Malay OR 2.22, 95% CI = 1.13-4.37 and Chinese OR 3.26, 95% CI = 1.55-6.84 ethnicity, paracetamol dose > 10 g OR 2.61, 95% CI = 1.53-4.46, prolonged duration of time from paracetamol ingestion to hospital presentation > 24 hours OR 10.71, 95% CI = 3.46-33.15 and prolonged duration of time from paracetamol ingestion to NAC administration > 24 hours OR 9.02, 95% CI = 2.97-27.45.

ConclusionsParacetamol-induced hepatotoxicity rates in a multi-ethnic Asian population was low at 7.3%. Mortality and morbidity were non-existent despite high doses of paracetamol ingestion and delayed presentations to hospital.

KeywordsParacetamol Acetaminophen Hepatotoxicity Acute liver failure N-acetyl cysteine Asian Electronic supplementary materialThe online version of this article doi:10.1186-2050-6511-13-8 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Autor: Abd-Rahman Marzilawati - Yen-Yew Ngau - Sanjiv Mahadeva

Fuente: https://link.springer.com/



DESCARGAR PDF




Documentos relacionados